Alert archive / Iowa / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 219, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 28, 2002, 9:02 PM CDT for Clay County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 28, 2002, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
427 WUUS53 KFSD 290202 SVRFSD IAC041-290230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 901 PM CDT SUN JUL 28 2002 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN NORTHWEST IOWA * UNTIL 930 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF DICKENS...OR ABOUT 11 MILES EAST OF SPENCER...MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. REPORTS CONTINUE TO FILTER IN OF HAIL UP TO DIME SIZE...AND WINDS CAUSING 2 OR 3 INCH TREE LIMBS TO FALL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4325 9500 4307 9505 4297 9457 4318 9450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:27 PM CDT, 7 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 1:27 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 127 PM CDT SUN JUL 28 2002 ...MAIN FORECAST CHALLENGES DEAL WITH FIRST PERIOD SEVERE WEATHER... SYNOPSIS...MORNING SUBJECTIVE UPPER AIR ANALYSIS INDICATED NEXT WEATHER MAKER WAS MOVING THROUGH THE CNTRL ROCKIES. AT H3 60-70 KNT JET WAS DIVING DOWN THE BACK SIDE OF THE POSITIVLY TILTED TROUGH. MAIN SHORT WAVE/THERMAL TROUGH AT H5 WAS LOCATED OVR ERN WY AT 12Z. AT H85 WEAK HIGH WAS INDICATED OVER N CNTRL SD WITH TROUGH EXTENDING FROM NORTHERN MN SW INTO WESTERN NEB. LOW LEVEL DRY SLOT WAS NOTED PUSHING THROUGH CNTRL NEB WITH LESS THAN 5 DEGREE H85 DP AT KLBF. FORECAST...WEAK SFC LOW OVER EXTREME SE SD WILL SLOWLY MOVE TO THE EAST TONIGHT. THIS WILL DRAG A TROUGH/DRYLINE THROUGH THE CNTRL AND ERN CWA THROUGH THE EVENING. LATEST MODEL GUIDANCE INDICATES THAT ATMOSPHERE ALONG AND EAST OF THIS LOW WILL BECOME EXTREMELY UNSTABLE WITH MLCAPE OF 3000 J/KG. AS UPPER THROUGH MOVES INTO THE CNTRL PLAINS...MID/UPPER LEVEL WINDS ARE EXPECTED TO INCREASE THIS EVENING LEADING TO 40-50 KNT 0 TO 6 KM SHEAR. THUS ATMOSPHERE WILL SUPPORT SUSTAINED ORGANIZED SVR CONVECTION THROUGH THE EVENING HOURS. WITH GOOD LINEAR FORCING AND A WEAK CAPPING INVERSION...WOULD EXPECT A GOOD LINE OF STORMS TO GET GOING BY 3-4 PM. WITH -12 DEGREES AT H5 AND THE DEGREE OF INSTABILITY...WOULD EXPECT HAIL TO BE THE MAIN THREAT. MID LEVEL WINDS OF 40-50KNTS WILL ALSO BE EASILY MIXED TO THE SFC TO HAVE A DECENT DMG WND POTENTIAL. TORNADO POTENTIAL SEEMS VERY LOW AT THIS POINT DUE TO THE VEERED LOW LEVEL FLOW OVER MOST OF THE CWA. ONLY CHC WOULD BE IN SW MN AND EXTREME NORTHERN IA WHERE SFC WINDS WILL CONTINUED TO BE BACKED AHEAD OF SFC LOW. SPC MODERATE RISK LOOKS GOOD. STORMS CLEAR OUT OF CWA BY MIDNIGHT WITH CLEARING COMING INTO THE WESTERN ZONES. NEXT CHC FOR TRW WILL COME TO THE NORTH ON TUESDAY NIGHT. ZONAL FLOW ACROSS THE NORTHERN US WILL MAKE SHORT WAVE HARD TO TIME...BUT MODELS AGREE ON WEAK SFC LO AND BOUNDARY MOVING INTO THE NORTHERN CWA LATE TUESDAY. WILL CONTINUE TRW CHC FOR THE NORTH TUESDAY NIGHT WITH FRONT IN THE AREA AND LLJ DEVELOPING. STRONGER SHORT WAVE COMES THROUGH ON WEDNESDAY WHICH LOOKS TO BRING THE FRONT THROUGH THE WHOLE CWA WEDNESDAY NIGHT. GUIDANCE TEMPS LOOK IN THE BALL PARK AND WILL NOT MAKE MANY CHANGES. GRIDS/OZF WILL BE OUT EARLY WITH IMPENDING SEVERE WEATHER. .FSD...NONE BOUSTEAD
In the hours before
Local storm report, Jul 28, 3:47 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 PM PIPESTONE MN 60 MPH TSTM GUST
07/28/02 PIPESTONE REPORTED BY STORM
SPOTTER.
0310 PM FLANDREAU SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0319 PM FLORENCE MN 2.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 PM DELL RAPIDS SD 1 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY HAM RADIO
OPERATOR.
0327 PM DELL RAPIDS SD 1.75 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY PUBLIC.Local storm report, Jul 28, 4:54 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM LAKE PRESTON SD 1 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH.
0152 PM OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY FIRE AND
RESCUE. TWO INCH
BRANCHES DOWN.
0205 PM 2 NE SINAI SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER. WIND GUSTS TO
50 MPH.
0228 PM NUNDA SD 60 MPH TSTM GUST
07/28/02 LAKE REPORTED BY STORM
SPOTTER.
0228 PM 5 WNW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0235 PM BROOKINGS SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY PUBLIC.
WIND GUST TO 60 MPH.
0313 PM LAKE BENTON MN 1.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER.
0323 PM 7 SW TYLER MN 2.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH PLUS.
0345 PM TRACY MN .75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0355 PM 1 S TRACY MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0358 PM 8 N SLAYTON MN 1.75 INCH HAIL
07/28/02 MURRAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0404 PM AMIRET MN .88 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM TRACY MN 70 MPH TSTM GUST
07/28/02 LYON REPORTED BY STORM
SPOTTER. TREE BRANCHES
DOWN.Local storm report, Jul 28, 5:15 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 9 SSE HURON SD .75 INCH HAIL
07/28/02 BEADLE REPORTED BY STORM
SPOTTER.
0145 PM LAKE PRESTON SD 1 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH.
0152 PM OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY FIRE AND
RESCUE. TWO INCH
BRANCHES DOWN.
0205 PM 2 NE SINAI SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER. WIND GUSTS TO
50 MPH.
0228 PM NUNDA SD 60 MPH TSTM GUST
07/28/02 LAKE REPORTED BY STORM
SPOTTER.
0228 PM 5 WNW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0235 PM BROOKINGS SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY PUBLIC.
WIND GUST TO 60 MPH.
0313 PM LAKE BENTON MN 1.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER.
0323 PM 7 SW TYLER MN 2.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH PLUS.
0345 PM TRACY MN .75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0355 PM 1 S TRACY MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0358 PM 8 N SLAYTON MN 1.75 INCH HAIL
07/28/02 MURRAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0404 PM AMIRET MN .88 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM TRACY MN 70 MPH TSTM GUST
07/28/02 LYON REPORTED BY STORM
SPOTTER. TREE BRANCHES
DOWN.
0418 PM 3 N WESTBROOK MN WIND DAMAGE
07/28/02 COTTONWOOD REPORTED BY STORM
SPOTTER. BRANCHES DOWN.
0418 PM 12 NE DELFT MN .88 INCH HAIL
07/28/02 COTTONWOOD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0435 PM STORDEN MN .75 INCH HAIL
07/28/02 COTTONWOODLocal storm report, Jul 28, 5:41 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 9 SSE HURON SD .75 INCH HAIL
07/28/02 BEADLE REPORTED BY STORM
SPOTTER.
0105 PM IROQUOIS SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER.
0140 PM 4 S LAKE PRESTON SD 4.5 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDOWS BROKEN IN HOMES
AND CARS.
0145 PM LAKE PRESTON SD 1 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH.
0152 PM OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY FIRE AND
RESCUE. TWO INCH
BRANCHES DOWN.
0201 PM 2 N OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0205 PM 2 NE SINAI SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER. WIND GUSTS TO
50 MPH.
0215 PM SINAI SD TORNADO
07/28/02 BROOKINGS REPORTED BY EMERGENCY
MANAGEMENT. STRUCTURE
DAMAGE NEAR SINAI.
0228 PM NUNDA SD 60 MPH TSTM GUST
07/28/02 LAKE REPORTED BY STORM
SPOTTER.
0228 PM 5 WNW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0235 PM BROOKINGS SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY PUBLIC.
WIND GUST TO 60 MPH.
0250 PM 5 NW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0307 PM PIPESTONE MN 60 MPH TSTM GUST
07/28/02 PIPESTONE REPORTED BY STORM
SPOTTER.
0310 PM FLANDREAU SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0313 PM LAKE BENTON MN 1.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER.
0319 PM FLORENCE MN 2.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0323 PM 7 SW TYLER MN 2.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH PLUS.
0325 PM DELL RAPIDS SD 1 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY HAM RADIO
OPERATOR.
0327 PM DELL RAPIDS SD 1.75 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY PUBLIC.
0345 PM TRACY MN .75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0355 PM 1 S TRACY MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0358 PM 8 N SLAYTON MN 1.75 INCH HAIL
07/28/02 MURRAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0404 PM AMIRET MN .88 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM TRACY MN 70 MPH TSTM GUST
07/28/02 LYON REPORTED BY STORM
SPOTTER. TREE BRANCHES
DOWN.
0418 PM 3 N WESTBROOK MN WIND DAMAGE
07/28/02 COTTONWOOD REPORTED BY STORM
SPOTTER. BRANCHES DOWN.
0418 PM 12 NE DELFT MN .88 INCH HAIL
07/28/02 COTTONWOOD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0435 PM STORDEN MN .75 INCH HAIL
07/28/02 COTTONWOODLocal storm report, Jul 28, 7:09 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 9 SSE HURON SD .75 INCH HAIL
07/28/02 BEADLE REPORTED BY STORM
SPOTTER.
0105 PM IROQUOIS SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER.
0111 PM MANCHESTER SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER.
0131 PM DE SMET SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 4 S LAKE PRESTON SD 4.5 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDOWS BROKEN IN HOMES
AND CARS.
0145 PM LAKE PRESTON SD 1 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH.
0152 PM OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY FIRE AND
RESCUE. TWO INCH
BRANCHES DOWN.
0158 PM CARTHAGE SD .75 INCH HAIL
07/28/02 MINER REPORTED BY STORM
SPOTTER.
0201 PM 2 N OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0205 PM 2 NE SINAI SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER. WIND GUSTS TO
50 MPH.
0215 PM SINAI SD TORNADO
07/28/02 BROOKINGS REPORTED BY EMERGENCY
MANAGEMENT. STRUCTURE
DAMAGE NEAR SINAI.
0228 PM 5 WNW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0228 PM NUNDA SD 60 MPH TSTM GUST
07/28/02 LAKE REPORTED BY STORM
SPOTTER.
0230 PM BROOKINGS SD 1 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER.
0235 PM BROOKINGS SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY PUBLIC.
WIND GUST TO 60 MPH.
0250 PM 5 NW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0255 PM WARD SD 70 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0255 PM ELKTON SD WIND DAMAGE
07/28/02 BROOKINGS TREE AND BUILDING
DAMAGE. REPORTED BY
STORM SPOTTER.
0307 PM PIPESTONE MN 60 MPH TSTM GUST
07/28/02 PIPESTONE REPORTED BY STORM
SPOTTER.
0310 PM FLANDREAU SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0310 PM 8 W LAKE BENTON MN WIND DAMAGE
07/28/02 LINCOLN TREES DOWN
0310 PM ELKTON SD WIND DAMAGE
07/28/02 BROOKINGS TREES DOWN. REPORTED BY
STORM SPOTTER.
0313 PM LAKE BENTON MN 1.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER.
0319 PM FLORENCE MN 2.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0323 PM 7 SW TYLER MN 2.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH PLUS.
0325 PM DELL RAPIDS SD 1 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY HAM RADIO
OPERATOR.
0327 PM DELL RAPIDS SD 1.75 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY PUBLIC.
0328 PM 2 S TRENT SD .88 INCH HAIL
07/28/02 MOODY
0328 PM 5 SW BALATON MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0345 PM TRACY MN .75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0353 PM 7 NE CURRANT LAKE MN 60 MPH TSTM GUST
07/28/02 MURRAY REPORTED BY STORM
SPOTTER.
0353 PM 7 NE CURRANT LAKE MN .75 INCH HAIL
07/28/02 MURRAY REPORTED BY STORM
SPOTTER.
0355 PM 1 S TRACY MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0358 PM 8 N SLAYTON MN 1.75 INCH HAIL
07/28/02 MURRAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 PM 1 S JASPER MN 70 MPH TSTM GUST
07/28/02 ROCK REPORTED BY STORM
SPOTTER.
0404 PM AMIRET MN .88 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM TRACY MN 70 MPH TSTM GUST
07/28/02 LYON REPORTED BY STORM
SPOTTER. TREE BRANCHES
DOWN.
0418 PM 12 NE DELFT MN .88 INCH HAIL
07/28/02 COTTONWOOD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM 3 N WESTBROOK MN WIND DAMAGE
07/28/02 COTTONWOOD REPORTED BY STORM
SPOTTER. BRANCHES DOWN.
0435 PM STORDEN MN .75 INCH HAIL
07/28/02 COTTONWOOD
0545 PM HARRIS IA .88 INCH HAIL
07/28/02 OSCEOLA
0557 PM LAKE PARK IA .75 INCH HAIL
07/28/02 DICKINSON REPORTED BY STORM
SPOTTER.
0600 PM LAKE PARK IA .75 INCH HAIL
07/28/02 DICKINSON
0600 PM SPIRIT LAKE IA 80 MPH TSTM GUST
07/28/02 DICKINSON REPORTED BY STORM
SPOTTER.Local storm report, Jul 28, 7:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
725 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 9 SSE HURON SD .75 INCH HAIL
07/28/02 BEADLE REPORTED BY STORM
SPOTTER.
0105 PM IROQUOIS SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER.
0111 PM MANCHESTER SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER.
0131 PM DE SMET SD .75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 4 S LAKE PRESTON SD 4.5 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WINDOWS BROKEN IN HOMES
AND CARS.
0145 PM LAKE PRESTON SD 1 INCH HAIL
07/28/02 KINGSBURY REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH.
0152 PM OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY FIRE AND
RESCUE. TWO INCH
BRANCHES DOWN.
0158 PM CARTHAGE SD .75 INCH HAIL
07/28/02 MINER REPORTED BY STORM
SPOTTER.
0201 PM 2 N OLDHAM SD 1.75 INCH HAIL
07/28/02 KINGSBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0205 PM 2 NE SINAI SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER. WIND GUSTS TO
50 MPH.
0215 PM SINAI SD TORNADO
07/28/02 BROOKINGS REPORTED BY EMERGENCY
MANAGEMENT. STRUCTURE
DAMAGE NEAR SINAI.
0228 PM 5 WNW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0228 PM NUNDA SD 60 MPH TSTM GUST
07/28/02 LAKE REPORTED BY STORM
SPOTTER.
0230 PM BROOKINGS SD 1 INCH HAIL
07/28/02 BROOKINGS REPORTED BY STORM
SPOTTER.
0235 PM BROOKINGS SD .75 INCH HAIL
07/28/02 BROOKINGS REPORTED BY PUBLIC.
WIND GUST TO 60 MPH.
0250 PM 5 NW WARD SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0255 PM WARD SD 70 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0255 PM ELKTON SD WIND DAMAGE
07/28/02 BROOKINGS TREE AND BUILDING
DAMAGE. REPORTED BY
STORM SPOTTER.
0307 PM PIPESTONE MN 60 MPH TSTM GUST
07/28/02 PIPESTONE REPORTED BY STORM
SPOTTER.
0310 PM FLANDREAU SD 60 MPH TSTM GUST
07/28/02 MOODY REPORTED BY STORM
SPOTTER.
0310 PM 8 W LAKE BENTON MN WIND DAMAGE
07/28/02 LINCOLN TREES DOWN
0310 PM ELKTON SD WIND DAMAGE
07/28/02 BROOKINGS TREES DOWN. REPORTED BY
STORM SPOTTER.
0313 PM LAKE BENTON MN 1.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER.
0319 PM FLORENCE MN 2.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0323 PM 7 SW TYLER MN 2.75 INCH HAIL
07/28/02 LINCOLN REPORTED BY STORM
SPOTTER. WIND GUSTS TO
60 MPH PLUS.
0325 PM DELL RAPIDS SD 1 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY HAM RADIO
OPERATOR.
0327 PM DELL RAPIDS SD 1.75 INCH HAIL
07/28/02 MINNEHAHA REPORTED BY PUBLIC.
0328 PM 2 S TRENT SD .88 INCH HAIL
07/28/02 MOODY
0328 PM 5 SW BALATON MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0345 PM TRACY MN .75 INCH HAIL
07/28/02 LYON REPORTED BY STORM
SPOTTER.
0345 PM 7 NE CURRANT LAKE MN 60 MPH TSTM GUST
07/28/02 MURRAY REPORTED BY STORM
SPOTTER.
0345 PM 7 NE CURRANT LAKE MN .75 INCH HAIL
07/28/02 MURRAY REPORTED BY STORM
SPOTTER.
0355 PM 1 S TRACY MN 1.75 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0358 PM 8 N SLAYTON MN 1.75 INCH HAIL
07/28/02 MURRAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0400 PM 1 S JASPER MN 70 MPH TSTM GUST
07/28/02 ROCK REPORTED BY STORM
SPOTTER.
0404 PM AMIRET MN .88 INCH HAIL
07/28/02 LYON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0409 PM TRACY MN 70 MPH TSTM GUST
07/28/02 LYON REPORTED BY STORM
SPOTTER. TREE BRANCHES
DOWN.
0418 PM 12 NE DELFT MN .88 INCH HAIL
07/28/02 COTTONWOOD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0418 PM 3 N WESTBROOK MN WIND DAMAGE
07/28/02 COTTONWOOD REPORTED BY STORM
SPOTTER. BRANCHES DOWN.
0435 PM STORDEN MN .75 INCH HAIL
07/28/02 COTTONWOOD
0545 PM HARRIS IA .88 INCH HAIL
07/28/02 OSCEOLA
0557 PM LAKE PARK IA .75 INCH HAIL
07/28/02 DICKINSON REPORTED BY STORM
SPOTTER.
0600 PM LAKE PARK IA .75 INCH HAIL
07/28/02 DICKINSON
0600 PM SPIRIT LAKE IA 80 MPH TSTM GUST
07/28/02 DICKINSON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:47 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 43 min |
| Jul 28, 8:29 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 46 min |
| Jul 28, 8:30 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 30 min |
| Jul 28, 9:03 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.